Vol. 29, No. 3, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Matrices with prescribed characteristic polynomial and a prescribed submatrix. I

Graciano de Oliveira

Vol. 29 (1969), No. 3, 653–661
Abstract

Let A be an arbitrary (complex) n × n matrix and let f(λ) be a polynomial (with complex coefficients) of degree n + 1 with leading coefficient (1)n+1. In this paper we solve the problem: under what conditions does there exist an (n + 1) × (n + 1) (complex) matrix B of which A is the submatrix standing in the top left-hand corner and such that f(λ) is its characteristic polynomial?

Mathematical Subject Classification
Primary: 15.30
Milestones
Received: 5 March 1968
Published: 1 June 1969
Authors
Graciano de Oliveira